Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 1:47 PM EDT for 5 counties in Ohio; Mason County, West Virginia. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 1:47 PM EDT (17:47 UTC)
- Expired
- Apr 9, 2015, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 2:00 PM EDT | TSTM WND DMG | Oak Hill, OH | AT LEAST TWO HOMES IN THE MARIAH ROAD AREA OF OAK HILL HAVE HAD PARTS OF THEIR ROOFS LIFTED OFF. |
| Apr 9, 2:00 PM EDT | TSTM WND DMG | Oak Hill, OH | BARNS DAMAGED ALONG STATE ROUTE 279 NEAR OAK HILL |
| Apr 9, 2:00 PM EDT | TSTM WND DMG | Oak Hill, OH | NUMEROUS POWER POLES SNAPPED ALONG STATE ROUTE 279 NEAR OAK HILL. TIME ESTIMATED BY RADAR |
| Apr 9, 2:00 PM EDT | HAIL 1.75 | Oak Hill, OH | GOLF BALL SIZE HAIL. |
| Apr 9, 2:15 PM EDT | HAIL 1 | 2 Wsw Wilkesville, OH | QUARTER SIZED HAIL FALLING FOR A SHORT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS51 KRLX 091747
SVRRLX
OHC053-079-087-105-163-WVC053-091830-
/O.NEW.KRLX.SV.W.0010.150409T1747Z-150409T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF POMEROY...
NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RIO GRANDE...
SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF OAK HILL...
NORTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
WESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RUTLAND...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 230 PM EDT
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAK HILL...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HAVEN AND MASON.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3920 8222 3920 8217 3897 8192 3870 8261
3877 8267 3880 8266 3885 8267 3885 8274
3887 8276
TIME...MOT...LOC 1747Z 240DEG 38KT 3885 8254
$$
142 follow-up statements
019
WWUS51 KRLX 091807
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT THU APR 9 2015
OHC087-091816-
/O.CAN.KRLX.SV.W.0010.000000T0000Z-150409T1830Z/
LAWRENCE OH-
207 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3888 8250 3887 8252 3887 8254 3888 8256
3890 8260 3897 8260 3920 8222 3920 8217
3897 8192
TIME...MOT...LOC 1806Z 240DEG 38KT 3895 8232
$$
OHC053-079-105-163-WVC053-091830-
/O.CON.KRLX.SV.W.0010.000000T0000Z-150409T1830Z/
MASON WV-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
207 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN VINTON...WESTERN MEIGS...EAST CENTRAL JACKSON AND
NORTHERN GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTH CENTRAL MASON
COUNTY IN WEST VIRGINIA...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VINTON...OR NEAR RIO GRANDE...MOVING NORTHEAST AT 45
MPH. GOLF BALL SIZE HAIL HAS BEEN REPORTED NEAR THE TOWN OF OAK HILL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKESVILLE...SALEM CENTER...KYGER...DEXTER...CHESHIRE...DYESVILLE...
LAKIN...CARPENTER...RUTLAND...MIDDLEPORT...HARRISONVILLE...MASON...
POMEROY...HARTFORD CITY...SYRACUSE AND NEW HAVEN
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3888 8250 3887 8252 3887 8254 3888 8256
3890 8260 3897 8260 3920 8222 3920 8217
3897 8192
TIME...MOT...LOC 1806Z 240DEG 38KT 3895 8232
$$
14670
WWUS51 KRLX 091826
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT THU APR 9 2015
OHC053-079-105-163-WVC053-091836-
/O.EXP.KRLX.SV.W.0010.000000T0000Z-150409T1830Z/
MASON WV-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
226 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VINTON...WESTERN
MEIGS...EAST CENTRAL JACKSON AND NORTHERN GALLIA COUNTIES IN
SOUTHEAST OHIO...AND NORTH CENTRAL MASON COUNTY IN WEST VIRGINIA WILL
EXPIRE AT 230 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3888 8250 3887 8252 3887 8254 3888 8256
3890 8260 3897 8260 3920 8222 3920 8217
3897 8192
TIME...MOT...LOC 1826Z 240DEG 38KT 3906 8208
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 10:16 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 9, 10:16 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EDT THU APR 9 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
1015 AM UPDATE...AS WITH THE PAST SEVERAL DAYS...THE HRRR IS
BEGINNING TO LATCH ON TO YET ANOTHER CONVECTIVE COMPLEX FOR THIS
AFTERNOON. HRRR DID FAIRLY WELL THE LAST COUPLE DAYS...SO USED
THAT TO UPDATE POPS THROUGH THIS EVENING. EXPECTING A COMPLEX TO
MOVE NE ACROSS CWA...WITH THE MAIN ACTIVITY ALONG AND WEST OF THE
OHIO RIVER...AND MORE SCATTERED CONVECTION ACROSS EASTERN HALF OF
CWA.
PREVIOUS DISCUSSION...MODELS SHOWING SHOWERS AND THUNDERSTORMS
CONTINUING OVER NORTHERN WEST VIRGINIA EARLY THIS MORNING. WITH
MUCH OF THE AREA ALREADY SATURATED...FEEL THAT A FLASH FLOOD WATCH
IS PRUDENT FOR THE REMAINDER OF THE NORTHERN WV COUNTIES IN OUR
FORECAST AREA. WITH THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON
AND EVENING AND IN ADVANCE OF THE COLD FRONT ON FRIDAY...WILL GO
AHEAD AND EXTEND THE ENTIRE FLASH FLOOD WATCH INTO FRIDAY.
BASED ON MESO MODELS SHOWING PRE-FRONTAL PRECIPITATION WITH THE
FRONTAL BOUNDARY LATE THURSDAY NIGHT...WILL SPEED UP AND INCREASE
POPS SOME.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
PREFRONTAL BAND WILL BE RACING THRU AREA EARLY FRIDAY
MORNING...FOLLOWED BY ACTUAL SURFACE FRONT. HOPEFULLY THIS
PREFRONTAL BAND WILL BE ON A WEAKENING TREND AS IT COMES THRU
GIVEN TIME OF DAY AND SEPARATION FROM BETTER DYNAMICS. STILL...A
STOUT LLJ IS WORRISOME FOR DAMAGING WIND THREAT. THERE MAY BE SOME
REJUVENATION ALONG THE ACTUAL COLD FRONT BY THE TIME IT GETS INTO
THE MOUNTAINS BY LATE MORNING OR MIDDAY. MAY SEEM SOME SUN FRIDAY
AFTERNOON AMID SOME BREEZY CONDITIONS IN THE DRY SLOT ALOFT. TRUE
CAA HOLDS OFF UNTIL SATURDAY AS THE UPPER TROF SWINGS THRU. NOT
EXPECTING ANY PRECIP JUST AN EXPANSIVE STRATOCU FIELD...MOST
NOTICEABLE ACROSS N ZONES. HIGH PRESSURE BUILDS IN SATURDAY NIGHT
AND WITH A CLEAR SKY...THINK THERE COULD BE SOME FROST CONCERNS IN
THE LOWLANDS. WE HAVE NOT STARTED THE GROWING SEASON JUST YET...BUT
SOMETHING TO KEEP IN MIND FOR THOSE EAGER GREEN THUMBS. THE HIGH
SLIDES OFF TO THE E ON SUNDAY BUT STILL A NICE DAY WITH MILD
TEMPS.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY
THROUGH THE PERIOD...WITH STRONGER STORMS PROVIDING IFR
RESTRICTIONS. SOME MVFR FOG/STRATUS IS POSSIBLE EARLY THIS MORNING IN AREAS
RECENTLY RECEIVING RAINFALL. OUTSIDE OF THE PRECIPITATION...MOSTLY
VFR CLOUDS CAN BE EXPECTED.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 12Z FRIDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
014-017-019-020.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...RPY/SL/30
NEAR TERM...RPY/MZ
SHORT TERM...30
LONG TERM...SL
AVIATION...RPYHazardous weather outlook, Apr 9, 3:48 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 348 AM EDT THU APR 9 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-100800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 348 AM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>032-037>040-046-047-100800- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 348 AM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-100800- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 348 AM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 9:18 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
918 AM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD WESTON 39.04N 80.47W
04/09/2015 LEWIS WV 911 CALL CENTER
SEVERAL REPORTS OF FLOODED ROADS ACROSS THE NORTHERN
PART OF THE COUNTY
&&
EVENT NUMBER RLX1501195
DTCLocal storm report, Apr 9, 9:24 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
924 AM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM FLOOD 4 NE BUCKHANNON 39.03N 80.17W
04/09/2015 UPSHUR WV 911 CALL CENTER
FLOODING ALONG HALL ROAD NEAR THE MILLERS BEND AREA
&&
EVENT NUMBER RLX1501196
DTCLocal storm report, Apr 9, 9:47 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 AM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLOOD 1 NW BLANDVILLE 39.27N 80.72W
04/09/2015 DODDRIDGE WV 911 CALL CENTER
FLOODING ALONG PART OF WV-18 AT COUNTY ROUTE 50
&&
EVENT NUMBER RLX1501197
DTCLocal storm report, Apr 9, 11:36 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 AM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD ATHENS 39.32N 82.10W
04/08/2015 ATHENS OH 911 CALL CENTER
WATER FLOWING ACROSS RT 33 IN ATHENS.
1210 AM FLASH FLOOD 1 NNW WEST MILFORD 39.22N 80.41W
04/09/2015 HARRISON WV PUBLIC
WATER OVER ROAD ON RT 19 NEAR INTERSECTION WITH GOOD
HOPE RD.
1230 AM FLASH FLOOD WEST MILFORD 39.21N 80.40W
04/09/2015 HARRISON WV TRAINED SPOTTER
6 TO 8 INCHES OF FLOWING WATER OVER PORTIONS OF MAIN
STREET.
0200 AM FLASH FLOOD PENNSBORO 39.28N 80.97W
04/09/2015 RITCHIE WV 911 CALL CENTER
PORTIONS OF RT 74 CLOSED DUE TO HIGH WATER.
0200 AM FLASH FLOOD PENNSBORO 39.28N 80.97W
04/09/2015 RITCHIE WV 911 CALL CENTER
SMITHTON RD CLOSED DUE TO HIGH WATER.
0200 AM FLASH FLOOD PENNSBORO 39.28N 80.97W
04/09/2015 RITCHIE WV 911 CALL CENTER
DOE RUN RD CLOSED DUE TO HIGH WATER.
0400 AM FLASH FLOOD ELLENBORO 39.27N 81.06W
04/09/2015 RITCHIE WV 911 CALL CENTER
OLD PIKE RD CLOSED DUE TO HIGH WATER.
0400 AM FLASH FLOOD ELLENBORO 39.27N 81.06W
04/09/2015 RITCHIE WV 911 CALL CENTER
PORTIONS OF LAMBERTON RD CLOSED DUE TO HIGH WATER.
HUSHERS RUN POSSIBLY OUT OF ITS BANKS AND FLOODING THE
RD.
0445 AM FLOOD 8 WNW NEW MATAMORAS 39.56N 81.21W
04/09/2015 WASHINGTON OH MESONET
LITTLE MUSKINGUM RIVER AT BLOOMFIELD IS OUT OF ITS
BANKS.
0500 AM FLASH FLOOD WESTON 39.04N 80.47W
04/09/2015 LEWIS WV 911 CALL CENTER
DUTCH HOLLOW ROAD NEAR WESTON CLOSED DUE TO HIGH WATER.
HIGHWAY DEPT HAS PLACED SIGNS ALONG ROAD.
0540 AM FLOOD 3 S LOWER SALEM 39.52N 81.39W
04/09/2015 WASHINGTON OH MESONET
DUCK CREEK REMAINS OUT OF ITS BANKS AT WHIPPLE.
0620 AM FLOOD ALUM BRIDGE 39.04N 80.65W
04/09/2015 LEWIS WV 911 CALL CENTER
ALUM FORK ROAD NEAR ALUM BRIDGE IS CLOSED DUE TO HIGH
WATER.
0915 AM FLOOD WESTON 39.04N 80.47W
04/09/2015 LEWIS WV 911 CALL CENTER
SEVERAL REPORTS OF FLOODED ROADS ACROSS THE NORTHERN
PART OF THE COUNTY
0918 AM FLOOD 4 NE BUCKHANNON 39.03N 80.17W
04/09/2015 UPSHUR WV 911 CALL CENTER
FLOODING ALONG HALL ROAD NEAR THE MILLERS BEND AREA
0941 AM FLOOD 1 NW BLANDVILLE 39.27N 80.72W
04/09/2015 DODDRIDGE WV 911 CALL CENTER
FLOODING ALONG PART OF WV-18 AT COUNTY ROUTE 50
&&
EVENT NUMBER RLX1501179 RLX1501182 RLX1501183 RLX1501186 RLX1501187
RLX1501188 RLX1501189 RLX1501190 RLX1501193 RLX1501191 RLX1501192
RLX1501194 RLX1501195 RLX1501196 RLX1501197
MZSpecial weather statement, Apr 9, 1:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT THU APR 9 2015
KYZ101-102-091800-
CARTER KY-GREENUP KY-
121 PM EDT THU APR 9 2015
...SPECIAL WEATHER STATEMENT FOR GREENUP AND CARTER COUNTIES UNTIL
200 PM EDT...
AT 118 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
NORTHEAST AT 30 MPH.
HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL RATES OF UP TO HALF AN INCH IN AN HOUR HAVE BEEN
OBSERVED.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
150 AND 175 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3833 8334 3834 8324 3842 8324 3850 8319
3856 8310 3873 8302 3876 8289 3874 8286
3859 8284 3856 8280 3856 8273 3851 8266
3839 8282 3824 8314 3826 8318 3819 8322
3819 8327
14Special weather statement, Apr 9, 1:32 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
132 PM EDT THU APR 9 2015
OHZ083-086-087-091815-
GALLIA OH-JACKSON OH-LAWRENCE OH-
132 PM EDT THU APR 9 2015
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN LAWRENCE...SOUTHEASTERN
JACKSON AND NORTHERN GALLIA COUNTIES IN SOUTHEAST OHIO UNTIL 215 PM
EDT...
AT 124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF WHEELERSBURG...MOVING NORTHEAST AT 40 MPH.
THIS STORM WILL PRODUCE SMALL HAIL AND HEAVY RAINFALL.
THIS STORM WILL BE NEAR WATERLOO AROUND 140 PM...GALLIA AROUND 150
PM...CENTERPOINT AROUND 155 PM...RIO GRANDE AROUND 200 PM...
ADAMSVILLE AROUND 205 PM AND VINTON AROUND 210 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3868 8277 3869 8271 3873 8271 3876 8267
3885 8267 3886 8275 3911 8245 3910 8243
3904 8243 3901 8226 3894 8211 3854 8269
3859 8277 3860 8275
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:00 PM EDT | Special Weather Statement | RLX | Washington | 60 min |
| Apr 8, 8:26 PM EDT | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton and 1 more | 6 hr |
| Apr 9, 2:28 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Perry, Vinton, Washington | 33 hr |
| Apr 9, 6:51 AM EDT | River Flood Warning | RLX | Washington | 45 hr |
| Apr 9, 1:32 PM EDT | Special Weather Statement | RLX | Gallia | 43 min |
| Apr 9, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 47 min |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Meigs | 40 min |
| Apr 9, 2:51 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 39 min |
| Apr 9, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 50 min |
| Apr 9, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 38 min |
| Apr 9, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 30 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 63 min |
| Apr 9, 3:51 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton | 54 min |
| Apr 9, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 64 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Washington | 61 min |
| Apr 9, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 49 min |
| Apr 9, 5:08 PM EDT | Tornado Warning | RLX | Athens, Washington | 37 min |
| Apr 9, 5:43 PM EDT | Tornado Warning | RLX | Washington | 32 min |
| Apr 9, 6:57 PM EDT | Special Weather Statement | RLX | Lawrence | 48 min |
| Apr 9, 7:18 PM EDT | River Flood Warning | RLX | Morgan, Washington | 4 days |
| Apr 9, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 44 min |
| Apr 8, 10:43 PM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 4 hr |
| Apr 8, 11:04 PM EDT | Special Weather Statement | RLX | Logan, Wyoming | 56 min |
| Apr 9, 12:09 AM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 51 min |
| Apr 9, 1:23 AM EDT | Special Weather Statement | RLX | Logan, Mingo | 37 min |
| Apr 9, 3:57 AM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Apr 9, 6:56 AM EDT | Areal Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 10 hr |
| Apr 9, 2:32 PM EDT | Special Weather Statement | RLX | Lewis, Taylor | 43 min |
| Apr 9, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Wirt | 49 min |
| Apr 9, 4:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 66 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 55 min |
| Apr 9, 5:55 PM EDT | Tornado Warning | RLX | Pleasants, Ritchie, Wood | 20 min |
| Apr 9, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie | 61 min |
| Apr 9, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 15 min |
| Apr 9, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more | 64 min |
| Apr 9, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 31 min |
| Apr 9, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 51 min |
| Apr 9, 6:55 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Wirt | 65 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Gilmer, Lewis, Randolph, Upshur | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.